MAUDE Adverse Event Report: EPOCAL INC. EPOC READER

EPOCAL INC. EPOC READER
Model Number HR-1R02-00-00
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that their epoc instrument gave a discrepant low sodium result compared to retesting of the same sample on a non-siemens instrument.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens has requested instrument files for further investigation however the customer did not provide them.The in-house performance of sodium for the card lot in question was reviewed.Aqueous fluids and arterialized blood performed as expected and met product specifications at the time of release.Additional testing was performed with blood representative of the customer testing range.All epoc test results were centered within the allowable total error and comparable to test results provided by other blood gas analyzers.Differences in instrument methodologies cannot be ruled out as a root cause of the alleged sodium discrepancy(ies) at the customer site.Therefore, there is no evidence that the system or reagent cards are not performing as intended the cause of this event is unknown.

Brand Name
EPOC READER
Common Device Name
EPOC
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
tim krauskopf
2 edgewater drive
norwood, MA 02062
6107052212
MDR Report Key15007170
Report Number3002637618-2022-00040
Device Sequence Number19425225
Product Code CGL
UDI-Device Identifier00809708032333
UDI-Public00809708032333
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHR-1R02-00-00
Device Catalogue Number10736401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age29 YR
Patient SexMale